Q:

What are all of the side affects to testosterone boosters?

A:

Quick Answer

Testosterone boosters can cause enlargement of the breasts, hypertension, retention of blood ions, enlargement of the prostate and increased cholesterol levels, according to Drugs.com. Other side effects include gum or mouth irritation, lower back pain and moodiness.

Continue Reading

Full Answer

Testosterone boosters can cause elevated risk for heart failure, high cholesterol levels and hypertension, reports Drugs.com. The body stops producing endrogenous testosterone, and testes lessen the production of sperm. Insulin sensitivity can change, and diabetics often find their blood sugar levels drop with testosterone boosters. The kidneys do not eliminate minerals as efficiently, so high blood levels of phosphorous, calcium, nitrogen and sodium can result from boosters. Jaundice may occur from androgen supplementation, and a higher risk for developing liver cancer is associated with prolonged testosterone supplementation.

Several changes may occur in the male reproductive system, including prostate enlargement, adds Drugs.com. Sperm counts and ejaculatory volume commonly decrease. Other side effects include incontinence or urinary urgency. Testosterone supplementation can cause premature balding, but acne is a common side effect as well. Dermatitis of the scalp can occur, and small skin irritations at the site of injection are common. Those supplementing with testosterone experience changes in libido, and can have rapid mood swings. Sleep apnea is a common respiratory side effect.

Learn more about Side Effects
Sources:

Related Questions

Explore